Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 131, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 23, 2001, 3:55 PM CDT for McLean County, Tazewell County, Woodford County, Illinois. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 23, 2001, 3:55 PM CDT (20:55 UTC)
- Expired
- Jul 23, 2001, 5:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties McLean County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 43 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2202 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 232057
SVRSPI
ILC113-179-203-232200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
355 PM CDT MON JUL 23 2001
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WOODFORD COUNTY IN CENTRAL ILLINOIS
TAZEWELL COUNTY IN CENTRAL ILLINOIS
MCLEAN COUNTY IN CENTRAL ILLINOIS
* UNTIL 500 PM CDT
* AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS FROM 4 MILES SOUTHEAST OF EUREKA TO
12 MILES NORTHEAST OF MASON CITY...MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
HOPEDALE
CARLOCK
DANVERS
MINIER
STANFORD
EL PASO
BLOOMINGTON/NORMAL
ARMINGTON
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 4079 8913 4049 8943 4036 8972 4030 8927
4033 8894 4059 8870
HEDGES
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:10 PM CDT, 45 minutes earlier.
Area forecast discussion, Jul 23, 3:10 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 310 PM CDT MON JUL 23 2001 SFC ANALYSIS SHOWS A WK TROF PROGRESSING ACROSS THE MIS RVR INTO IL. SHRA/TSRA STARTING TO DVLP ALONG THIS BOUNDARARY ATTM AS SFC CONVG PROVIDING ENOUGH LIFT. LOTS OF UNSTABLE AIR LAYING AROND CEN IL TO INTERACT WITH THIS FRONT WITH SFC DWPTS NR 80. MAIN SFC COLD FRONT IS LAGGING ACROSS SRN MN WITH RELATIVELY DRIER AIR. MAIN CONCERNS TDY WILL BE TSRA CHC TNGT AND TUES...AND THE DRIER AIRMASS MOVING INTO THE AREA FOR WED. PREFER THE ETA MODEL THIS CYCLE AS ITS DOING A FAIRLY GOOD JOB WITH VORT MAXES AND SFC BOUNDARIES. ETA BRINGS SFC TROF ACROSS NRN SECTIONS OF CEN IL THIS EVE...WITH SHRA/TSRA. THIS VERIFIES PRETTY WELL WITH CURRENT 88D TRENDS. LOTS OF OTHER SFC BOUNDARIES AVAILABLE FOR TSRA INITIATION. SO WILL GO CATEGORICAL POPS FOR THIS EVE MOST PLACES. WILL ONLY KEEP TSRA WORDING DURING THE EVE HOURS FOR NRN SECTIONS OF CEN IL...AS OUTFLOW FROM CURRENT CONVECTION PUSHES SOUTH TOWARDS SRN IL...WITH BUBBLE HIGH IN PLACE NORTH. EVENING RAINS WILL KEEP TEMPS DOWN A BIT SOMEWHAT OVERNIGHT...JUST BELOW HEAT ADVIS LEVELS. WILL KEEP ADVIS GOING FOR THE EVE HOURS...AS HEAT INDEX STAYS ABOVE 100...BUT WILL DISCONTINUE ADVIS FOR THE OVRNGT EXCEPT FOR SERN IL. PREFER THE SLIGTHLY WARMER MAV NUMBERS FOR LOW TEMPS...AS WARM AIRMASS WILL STILL BE IN PLACE TNGT. MAIN SFC FRONT MAKES ITS WAY SOUTH INTO IL ON EARLY TUES. THIS IS A LITTLE FASTER THAN PREVIOUS RUNS. BOUNDARY PUSHES THROUGH NRN SECTIONS OF CEN IL MAINLY DRY...WITH DVLPMT EXPECTED ALONG THIS BOUNDARY DURING THE DAY ON TUES ACROSS CEN IL. BELEIVE ETA MODEL MAY BE A BIT FAST WITH THIS FRONT...SO WILL LEAVE GOING POPS FOR MOST AREAS ALONE...BUT NIGHT SHIFT MAY HAVE TO ADJUST POPS FOR TUES GIVEN SPEED OF FRONT. CLOUD DEBRIS OVHD ON TUES AND EARLY FROPA WILL BRING A SOMEWHAT DRIER AIRMASS TO NRN SECTIONS OF CEN IL ON TUES. EVEN THOUGH TEMPS WILL STILL BE AROUND 90...DWPTS WILL BE SLIGTHLY LOWER...SO SEE NO NEED TO CONTINUE HEAT ADVIS FOR NRN SECTIONS. WILL CONTINUE HEAT ADVIS FOR SOUTH OF I-70 AS FRONT WILL STALL OUT IN CEN IL TUES NIGHT. ANOTHER S/WV MOVES ALONG THE STATIONARY FRONT ON WED...WITH THE BEST CHC OF WIDESPREAD RAIN EXPECTED BY WED AFTN FOR CEN IL AS SHRA OVERRUN THE BOUNDARY. THIS REINFORCING SHOT OF DRIER AIR WILL BRING A NOTICEABLE TEMP/DWPT CHANGE FOR WED NGT INTO THU. FAN/MAV NUMBERS LOOK TOO COOL FOR HIGHS...SO WILL GO WITH A COMPROMISE BETWEEN THEM AND TOO WARM FWC NUMBERS. SHRA/TSRA CHC LINGERS IN SERN IL EARLY THU AS FRONT HANGS UP ACROSS THIS AREA. WILL DRY THINGS OUT ELSEWHERE...WITH MORE PLEASANT TEMPS ACROSS THE AREA. LATER STAGES OF THE AVN KEEP THINGS DRY ACROSS THE AREA FRI AND SAT AS HIGH PRESS RIDGE MOVES ACROSS THE GRT LKS. WARM AIRMASS RETURNS FOR THE WEEKEND...WITH NOCTURNAL TSRA CHC BACK FOR A VISIT. WILL ADD TSRA CHC FOR SUN INTO MON AS INSTABILITY RETURNS. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI TB 074/089 069/084 061 22666 PIA TB 073/088 067/082 060 22664 DEC TB 075/089 069/084 061 22666 CMI TB 075/088 070/083 059 22666 MTO TB 076/091 072/082 065 22466 LWV GT 077/093 074/084 065 22446 .ILX...HEAT ADVISORY THIS EVENING FOR CENTRAL/EASTERN ILLINOIS. HEAT ADVISORY TONIGHT INTO TUESDAY ALONG AND SOUTH OF I-70. KETCHAM
In the hours before
Special weather statement, Jul 23, 12:25 PM CDT, 3 hours 30 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-231830- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1225 PM CDT MON JUL 23 2001 ...HOT WEATHER WILL BE ACCOMPANIED BY AFTERNOON THUNDERSTORMS... HOT AND HUMID CONDITIONS CAN BE EXPECTED IN CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON. TEMPERATURES CLIMBING INTO THE 90 TO 95 DEGREE RANGE WILL COMBINE WITH HIGH LEVELS OF HUMIDITY TO PRODUCE HEAT INDICES RANGING FROM 105 TO 110 THIS AFTERNOON INTO EARLY THIS EVENING. A HEAT ADVISORY IS IN EFFECT FOR ALL OF CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AS A RESULT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN CENTRAL ILLINOIS THIS AFTERNOON. SOME OF THE THUNDERSTORMS WILL HAVE THE CAPABILITY OF PRODUCING GUSTY WINDS AND VERY HEAVY RAINFALL...HOWEVER...THE THREAT FOR ANY ORGANIZED SEVERE WEATHER APPEARS TO BE LIMITED. SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 4:05 PM CDT | Severe Thunderstorm Warning | ILX | Mason | 55 min |
| Jul 23, 4:26 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 64 min |
| Jul 23, 5:02 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 58 min |
| Jul 23, 5:24 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 51 min |
| Jul 23, 5:53 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 52 min |
| Jul 23, 6:13 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Piatt | 47 min |
| Jul 23, 6:19 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 41 min |
| Jul 23, 6:49 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 56 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.